Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 51, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 7, 2008, 5:22 PM CDT for La Crosse County, Wisconsin. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 7, 2008, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County La Crosse County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:25 PM CDT | TSTM WND DMG | Onalaska, WI | LARGE TREES BLOWN DOWN. |
| Jun 7, 5:25 PM CDT | TSTM WND DMG | Onalaska, WI | LARGE TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 12:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 072222
SVRARX
WIC063-072245-
/O.NEW.KARX.SV.W.0051.080607T2222Z-080607T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 519 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR HOLMEN...OR 7 MILES NORTH OF LA CROSSE...MOVING EAST
AT 36 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VETERANS MEMORIAL PARK AND CAMP EHAWEE AROUND 525 PM...
WEST SALEM AND LAKE NESHONOC AROUND 530 PM...
COUNTY ROADS D E AND E AND I 90 EXIT 15 AROUND 535 PM...
BANGOR AND BURNS AROUND 540 PM...
ROCKLAND AND HIGHWAY 162 AND COUNTY T AROUND 545 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4385 9129 4389 9131 4398 9134 4399 9133
4400 9133 4402 9133 4408 9111 4407 9092
4386 9091
TIME...MOT...LOC 2222Z 265DEG 31KT 4394 9119
$$
RABERDING1 follow-up statement
000
WWUS53 KARX 072229
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT SAT JUN 7 2008
WIC063-072245-
/O.CON.KARX.SV.W.0051.000000T0000Z-080607T2245Z/
LA CROSSE WI-
529 PM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN LA CROSSE COUNTY...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM
CATARACT TO WEST SALEM TO ONALASKA...MOVING EAST AT 36 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BANGOR AROUND 540 PM...
LAT...LON 4385 9129 4389 9131 4398 9134 4399 9133
4400 9133 4402 9133 4408 9111 4407 9092
4386 9091
TIME...MOT...LOC 2229Z 265DEG 31KT 4401 9092 4394 9105
4386 9117
$$
RABERDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:40 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 7, 1:40 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.
AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.
ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.
ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.
STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.
&&
.AVIATION...
STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAUHazardous weather outlook, Jun 7, 4:34 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 434 PM CDT SAT JUN 7 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 434 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON. THERE IS A FAVORABLE TORNADO ENVIRONMENT SO THE STORMS BEGIN TO ROTATION FAIRLY EASY. VERY HEAVY RAIN IS ALSO EXPECTED WITH EACH STORM. THE AIRMASS IS MORE STABLE IN WESTERN AND CENTRAL WISCONSIN SO IT MAY TAKE A FEW HOURS...INTO THE EVENING...FOR STORMS TO REFORM. THESE STORMS WILL CONTINUE TO TRACK ACROSS AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 90 WELL INTO THE EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN TONIGHT. STRONGER STORMS COULD PRODUCE A QUICK COUPLE INCHES OF RAIN SO REMAIN ALERT FOR POSSIBLE FLASH FLOODING...ESPECIALLY IN AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED IN SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON AND INTO THE EVENING. WISCONSIN COUNTIES ALONG AND SOUTH OF INTERSTATE 90 94 SHOULD ALSO MONITOR UPSTREAM CONDITIONS...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR AREA. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
In the hours before
Local storm report, Jun 7, 4:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL UTICA 43.98N 91.95W
06/07/2008 E0.50 INCH WINONA MN TRAINED SPOTTER
&&
MWLocal storm report, Jun 7, 4:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLOOD WINONA 44.05N 91.66W
06/07/2008 WINONA MN EMERGENCY MNGR
STREET FLOODING IN WINONA
&&
MWLocal storm report, Jun 7, 4:41 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
441 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL WILSON 43.95N 91.70W
06/07/2008 E0.50 INCH WINONA MN TRAINED SPOTTER
&&
MWLocal storm report, Jun 7, 4:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
447 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO 2 NW STACYVILLE 43.46N 92.81W
06/07/2008 MITCHELL IA TRAINED SPOTTER
SPOTTERS REPORT 2 TORNADOES ON GROUND NORTHWEST OF
STACYVILLE
&&
MWLocal storm report, Jun 7, 4:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 2 NW STACYVILLE 43.46N 92.81W
06/07/2008 MITCHELL IA TRAINED SPOTTER
SPOTTERS REPORT 2 TORNADOES ON GROUND NORTHWEST OF
STACYVILLE
&&
MWLocal storm report, Jun 7, 5:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 SE GRAND MEADOW 43.66N 92.52W
06/07/2008 M1.00 INCH MOWER MN LAW ENFORCEMENT
0508 PM TSTM WND GST ADAMS 43.56N 92.72W
06/07/2008 E65.00 MPH MOWER MN TRAINED SPOTTER
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:02 AM CDT | Flash Flood Watch | ARX | Adams, Crawford, Grant, Juneau, La Crosse, Monroe and 2 more | 44 hr |
| Jun 7, 11:55 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 50 min |
| Jun 7, 12:33 PM CDT | Tornado Warning | ARX | Juneau, Monroe, Vernon | 42 min |
| Jun 7, 1:12 PM CDT | Tornado Warning | ARX | Adams, Juneau | 48 min |
| Jun 7, 1:17 PM CDT | Tornado Warning | ARX | Crawford | 43 min |
| Jun 7, 1:43 PM CDT | Tornado Warning | ARX | Grant | 47 min |
| Jun 7, 2:04 PM CDT | Tornado Warning | ARX | Crawford | 26 min |
| Jun 7, 2:19 PM CDT | Tornado Warning | ARX | Richland | 41 min |
| Jun 7, 2:32 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 33 min |
| Jun 7, 3:00 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 30 min |
| Jun 7, 3:51 PM CDT | River Flood Warning | ARX | Monroe, Vernon | 46 hr |
| Jun 7, 5:19 PM CDT | Flash Flood Warning | ARX | Juneau, Monroe, Vernon | 7 hr |
| Jun 7, 5:43 PM CDT | Tornado Warning | ARX | La Crosse, Monroe | 32 min |
| Jun 7, 5:59 PM CDT | Tornado Warning | ARX | Richland, Vernon | 61 min |
| Jun 7, 6:35 PM CDT | River Flood Warning | ARX | Vernon | 26 hr |
| Jun 7, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 44 min |
| Jun 7, 6:55 PM CDT | River Flood Warning | ARX | Richland, Vernon | 67 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.